Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 40, NWS Charleston, WV

May 1, 2016Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 1, 2016, 8:14 PM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2016, 8:14 PM EDT (00:14 UTC)
Expired
May 1, 2016, 9:00 PM EDT
In force
46 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Buchanan County, VA, Dickenson County, VA

The radar

The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

218 
WUUS51 KRLX 020014
SVRRLX
VAC027-051-020100-
/O.NEW.KRLX.SV.W.0040.160502T0014Z-160502T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
814 PM EDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKENSON COUNTY IN SOUTHWESTERN VIRGINIA...
  WEST CENTRAL BUCHANAN COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 900 PM EDT

* AT 814 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHELBY GAP...
  OR NEAR CLINTWOOD...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLINTWOOD...HAYSI...JOHN FLANNAGAN LAKE...TRAMMEL...CLINCHCO...MCCLURE...
  NORA AND VANSANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3709 8252 3713 8255 3720 8256 3721 8253
      3722 8253 3721 8252 3722 8251 3723 8249
      3724 8245 3727 8236 3725 8211 3700 8227
TIME...MOT...LOC 0014Z 281DEG 27KT 3719 8251 

HAIL...1.00IN
WIND...60MPH
 
$$

14
3 follow-up statements
991 
WWUS51 KRLX 020040
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
840 PM EDT SUN MAY 1 2016

VAC027-051-020100-
/O.CON.KRLX.SV.W.0040.000000T0000Z-160502T0100Z/
DICKENSON VA-BUCHANAN VA-
840 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL DICKENSON AND WEST CENTRAL BUCHANAN COUNTIES...

AT 839 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAYSI...MOVING
EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HAYSI...JOHN FLANNAGAN LAKE...CLINCHCO AND VANSANT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3714 8243 3718 8245 3723 8241 3727 8233
      3725 8211 3707 8222
TIME...MOT...LOC 0039Z 281DEG 27KT 3715 8227 

HAIL...1.00IN
WIND...60MPH
 
$$

23
061 
WWUS51 KRLX 020049
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
849 PM EDT SUN MAY 1 2016

VAC027-051-020100-
/O.CON.KRLX.SV.W.0040.000000T0000Z-160502T0100Z/
DICKENSON VA-BUCHANAN VA-
849 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN DICKENSON AND SOUTHWESTERN BUCHANAN COUNTIES...

AT 849 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DAVENPORT...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HAYSI...CLINCHCO AND VANSANT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3714 8233 3716 8235 3720 8233 3724 8225
      3725 8211 3710 8220
TIME...MOT...LOC 0049Z 281DEG 27KT 3714 8217 

HAIL...1.00IN
WIND...60MPH
 
$$

23
840 
WWUS51 KRLX 020057
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
857 PM EDT SUN MAY 1 2016

VAC027-051-020107-
/O.EXP.KRLX.SV.W.0040.000000T0000Z-160502T0100Z/
DICKENSON VA-BUCHANAN VA-
857 PM EDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKENSON AND
SOUTHWESTERN BUCHANAN COUNTIES WILL EXPIRE AT 900 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3714 8233 3716 8235 3720 8233 3724 8225
      3725 8211 3710 8220
TIME...MOT...LOC 0057Z 281DEG 27KT 3714 8217 

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 7:43 PM EDT, 31 minutes earlier.

Area forecast discussion, May 1, 7:43 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
743 PM EDT SUN MAY 1 2016

.SYNOPSIS...
UNSTABLE WITH COLD FRONT SINKING SOUTHEAST TONIGHT AND MONDAY.
UNSETTLED INTO TUESDAY AS A WAVE PASSES. LARGE UPPER TROUGH
BRINGS COOL AND UNSETTLED WEATHER FOR LATTER HALF OF THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
730 PM UPDATE...
THUNDERSTORMS STRONGEST...HEAVIEST AND MOST NUMEROUS ACROSS
SOUTHERN HALF OF WARNING AREA...WHERE THUNDERSTORM WATCH 134
REMAINS IN EFFECT. THIS ACTIVITY SHOULD WANE A BIT WITH THE
SUNSET AND THEN MOVE EAST OF THE AREA BY MIDNIGHT OR SO.

ANOTHER LINE OF THUNDERSTORMS SET UP AHEAD OF COLD FRONT...ACROSS
EASTERN OHIO INTO THE UPPER OHIO RIVER VALLEY. THIS WILL CROSS
NORTHERN PORTIONS OF THE FORECAST AREA THROUGH THE OVERNIGHT.

OTHERWISE FORECAST ON TRACK.

PREVIOUS DISCN...
BREAKS IN CLOUDS OFFER A CHANCE TO DESTABILIZE ATMOSPHERE FOR A
ROUND OF AFTERNOON SHOWERS AND STORMS.

LIS < 4 AND CAPE > 1000 J/KG AND EVEN UP TO 2000 J/KG IN SOME
LOCATIONS SHOULD BE ENOUGH TO GENERATE A ROUND OF STORMS THIS
AFTERNOON.  THESE STORMS WILL BE CAPABLE OF PRODUCING MODERATE TO
HEAVY RAIN...POSING A THREAT FOR FLASH FLOODING...AND A SMALL
CHANCE FOR DAMAGING WIND AND/OR HAIL. THE MAIN CONCERN IS STORMS
TRAIPSING ACROSS AREAS ALREADY HARD HIT BY LAST NIGHTS RAIN. SO
WILL NEED TO KEEP AN EYE OUT FOR FLASH FLOODING.

A FEW LINGERING SHOWERS OVERNIGHT AS WE GET A LITTLE BREAK IN THE
WEATHER BEFORE ANOTHER SYSTEM ARRIVES MONDAY.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
COLD FRONT...WITH A SURFACE WAVE ALONG IT...EXITS TO THE EAST
MONDAY NIGHT INTO TUESDAY MORNING. HAVE LIKELY POPS MONDAY NIGHT WITH
SHOWERS LINGERING TUESDAY AS AN UPPER LEVEL SHORTWAVE TROUGH AND
LOBE OF VORTICITY CROSS. SHOULD GET A MAINLY DRY PERIOD TUESDAY
NIGHT. USED A CONSENSUS BLEND FOR TEMPERATURES WITH ONLY MINIMAL
CHANGE TO PREVIOUS FORECAST.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL LOW SINKS INTO THE REGION WEDNESDAY INTO THURSDAY
BRINGING COOLER TEMPERATURES WITH PERIODS OF PRECIPITATION. THIS
LOW LINGERS INTO THE WEEKEND SO MAINTAIN GENERALLY CHANCE POPS
THROUGH SATURDAY. MODELS IN FAIRLY GOOD AGREEMENT MOVING IT OUT TO
SEA SUNDAY. STUCK CLOSE TO WPC FOR TEMPERATURES...BUT DID UNDERCUT
THEM A BIT WITH THE UPPER LOW OVERHEAD. MAY EVEN BE COLD ENOUGH
FOR SOME FLAKES OF SNOW MIXING IN WITH RAIN AT THE HIGHEST
ELEVATIONS OF THE NORTHERN MOUNTAINS DURING THE PRE-DAWN HOURS
FRIDAY AND AGAIN SATURDAY.

&&

.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
COLD FRONT SLOWLY MOVES SOUTHWARD THROUGH SOUTHEASTERN OHIO AND
NORTHERN WV THIS PERIOD. NUMEROUS SHOWERS AND THUNDERSTORMS WERE
IMPACTING SOUTHERN WV AND EASTERN KENTUCKY WELL OUT AHEAD OF THE
FRONT...THESE WILL DIMINISH LATER THIS EVENING.

A LINE OF SH0OWERS AND THUNDERSTORMS FARTHER NORTH...CLOSER TO
THE FRONT...WILL IMPACT PKB THIS EVENING AND CKB AND PERHAPS EKN
OVERNIGHT. MVFR TO IFR CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS
THAT DIRECTLY IMPACT AN AIRPORT...OTHERWISE VFR CONDITIONS
TONIGHT...AND THEN SOME MVFR MIST OVERNIGHT...AND MVFR STRATOCU
MONDAY MORNING.

CONDITIONS WILL IMPROVE TO VFR FOR MONDAY AFTERNOON...BUT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP
WITH THE COLD FRONT STILL IN THE AREA.

SURFACE FLOW WILL BE MAINLY LIGHT SW WITH LIGHT TO MODERATE W TO
SW FLOW ALOFT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND INTENSITY OF SHOWERS AND STORMS
COULD VARY. HEAVIER SHOWERS SHOULD PRODUCE IFR...BUT NOT CONFIDENT
ENOUGH IN THE TIMING TO PUT IN TAF EXCEPT FIRST HOUR CRW AND BKW.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z TUESDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ066-067-
     075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ101>103-
     105.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...TRM/JW/MZ
NEAR TERM...JW
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...TRM
Hazardous weather outlook, May 1, 4:25 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT SUN MAY 1 2016

OHZ066-067-075-076-083>085-WVZ009-022030-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
425 PM EDT SUN MAY 1 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO
AND PORTIONS OF THE NORTHERN WEST VIRGINIA LOWLANDS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN
LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ086-087-WVZ005>008-013>016-024>026-022030-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-
425 PM EDT SUN MAY 1 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...AND MUCH OF THE CENTRAL WEST
VIRGINIA...SOUTHERN AND WESTERN WEST VIRGINIA LOWLANDS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ010-011-017>020-027>040-046-047-022030-
DICKENSON-BUCHANAN-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
425 PM EDT SUN MAY 1 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...PORTIONS
OF THE NORTHERN WEST VIRGINIA LOWLANDS...AND THE WEST VIRGINIA
MOUNTAINS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING. HAIL AND STRONG...GUSTY WINDS ARE THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Local storm report, May 1, 7:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
738 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             VERDUNVILLE             37.85N  82.06W
05/01/2016  E2.00 INCH       LOGAN              WV   TRAINED SPOTTER

            BETWEEN VERDUNVILLE AND HOLDEN

&&

EVENT NUMBER RLX1600945

MEC
Local storm report, May 1, 7:39 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
739 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             VERDUNVILLE             37.85N  82.06W
05/01/2016  E2.00 INCH       LOGAN              WV   TRAINED SPOTTER

            BETWEEN VERDUNVILLE AND HOLDEN

&&

CORRECTED EVENT TIME

EVENT NUMBER RLX1600945

MEC
Local storm report, May 1, 7:49 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
749 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             2 E DANESE              37.93N  80.87W
05/01/2016  E1.00 INCH       FAYETTE            WV   PUBLIC

&&

EVENT NUMBER RLX1600946

MEC
Local storm report, May 1, 7:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
758 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             OAK HILL                37.98N  81.15W
05/01/2016  E1.00 INCH       FAYETTE            WV   TRAINED SPOTTER

            ALSO REPORTED ESTIMATED 50 MPH WIND GUST.

&&

CORRECTED EVENT TIME

EVENT NUMBER RLX1600942

MEC
Special weather statement, May 1, 8:01 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT SUN MAY 1 2016

VAZ003-004-020100-
BUCHANAN-DICKENSON-
801 PM EDT SUN MAY 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DICKENSON AND
SOUTHWESTERN BUCHANAN COUNTIES...

AT 801 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM CEDARVILLE TO NEAR ASHCAMP TO WHITAKER...AND MOVING
SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLINTWOOD...HAYSI...JOHN FLANNAGAN LAKE...DAVENPORT...BREAKS INTERSTATE...
TRAMMEL...CLINCHCO...MCCLURE AND NORA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3697 8237 3702 8248 3713 8255 3720 8256
      3724 8245 3727 8235 3728 8234 3728 8232
      3735 8224 3707 8202 3705 8204 3704 8208
      3705 8210 3704 8212 3704 8217 3699 8226
      3700 8227 3700 8229 3696 8236
TIME...MOT...LOC 0001Z 333DEG 27KT 3733 8234 3723 8248 3717 8271

14
Local storm report, May 1, 8:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
809 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             5 W HURLEY              37.42N  82.10W
05/01/2016  E1.00 INCH       BUCHANAN           VA   PUBLIC

&&

EVENT NUMBER RLX1600947

MEC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:01 PM EDTSpecial Weather StatementRLXDickenson59 min
May 2, 3:06 AM EDTFlash Flood WatchRLXBuchanan, Dickenson18 hr
May 2, 1:04 PM EDTSpecial Weather StatementRLXBuchanan26 min
May 2, 1:33 PM EDTSpecial Weather StatementRLXBuchanan42 min
May 2, 3:51 PM EDTSpecial Weather StatementRLXBuchanan, Dickenson4 hr
May 2, 3:55 PM EDTSevere Thunderstorm WarningRLXBuchanan35 min
May 2, 4:33 PM EDTFlash Flood WarningRLXBuchanan, Dickenson4 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.